Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 194, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2015, 1:19 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 17, 2015, 1:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:04 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 17, 10:04 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED MISSING TEXT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CDT WED JUN 17 2015
.DISCUSSION...
TROPICAL DEPRESSION BILL CONTINUES TO SLOWLY MOVE N THIS WEDNESDAY
MORNING THROUGH CENTRAL TEXAS. A FEEDER BAND IS TRAINING SHOWERS AND
THUNDERSTORMS ACROSS THE SAME AREAS OF E TX THAT WILL LIKELY RESULT
IN FLASH FLOODING.
CURRENT TEXT AND GRIDDED FORECASTS LOOK FINE...BUT WILL REINSPECT LATER
THIS MORNING BY 11 AM TO FINE TUNE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 75 89 75 / 60 50 40 30
MLU 91 73 92 75 / 30 20 30 20
DEQ 85 74 82 72 / 70 80 70 70
TXK 87 74 87 74 / 70 60 70 60
ELD 91 73 89 73 / 30 40 50 40
TYR 82 74 86 74 / 90 70 60 40
GGG 84 74 88 74 / 80 50 50 40
LFK 88 75 90 75 / 70 50 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
108>111-124-125-136-137-149-150-152-165.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-108>111-
124-125-136-137-149-150.
&&
08Hazardous weather outlook, Jun 17, 11:46 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT WED JUN 17 2015 OKZ077-TXZ096-108>111-124-125-136-137-149-150-181115- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK- 1146 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION BILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS PARTS OF EASTERN TEXAS...WHICH MAY LEAD TO FLASH FLOODING. ADDITIONALLY...A COUPLE OF WEAK TORNADOES MAY BE POSSIBLE THIS AFTERNOON...AS WIND SHEAR AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR FAVORABLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE POTENTIAL FOR HEAVY RAINFALL AND AN ISOLATED SEVERE STORM REMAIN POSSIBLE THROUGH THURSDAY WITH THE REMNANTS OF TROPICAL DEPRESSION BILL. THE RAINFALL MAY RESULT IN FLASH FLOODING IN A FEW LOCATIONS. ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE... ANGELINA...AND SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY. A NEW RISE WILL DEVELOP ON THE RED RIVER IN NORTH TEXAS AND SOUTH OKLAHOMA AND SPREAD DOWNSTREAM INTO LOUISIANA THROUGH THE REMAINDER OF THIS JUNE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS COULD BE REQUIRED DURING THIS AFTERNOON AND EVENING IN THE SPIRAL THUNDERSTORM BANDS ASSOCIATED WITH TROPICAL DEPRESSION BILL. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-151>153-165>167-181115- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VIII.
In the hours before
Special weather statement, Jun 17, 11:23 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 AM CDT WED JUN 17 2015 LAZ010-017-TXZ153-167-171700- DE SOTO LA-SABINE LA-SABINE TX-SHELBY TX- 1123 AM CDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE AND SOUTHEASTERN DE SOTO PARISHES...SOUTHEASTERN SHELBY AND NORTHWESTERN SABINE COUNTIES UNTIL NOON CDT... AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILAM...OR 28 MILES NORTHWEST OF TOLEDO BEND DAM...MOVING NORTH AT 40 MPH. WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANSFIELD...MILAM...ZWOLLE...CONVERSE...OAK GROVE...HUXLEY...SOUTH MANSFIELD...NOBLE...PELICAN...SEXTON AND TOLEDO BEND RESERVOIR NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SHREVEPORT. IF ON OR NEAR TOLEDO BEND RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3140 9375 3146 9397 3205 9376 3196 9346 TIME...MOT...LOC 1621Z 199DEG 35KT 3152 9382 20
Special weather statement, Jun 17, 12:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT WED JUN 17 2015
TXZ096-097-111-171815-
RED RIVER TX-MORRIS TX-BOWIE TX-
1223 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRIS...WESTERN BOWIE
AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 115 PM CDT...
AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER US 259 AND I 30 INTERSECTION...OR 16 MILES SOUTHEAST OF
BOXELDER...MOVING NORTH AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DE KALB...NAPLES...US 259 AND I 30 INTERSECTION...DALBY SPRINGS...
AVERY...LYDIA...ENGLISH AND BEAVERDAMS.
LAT...LON 3363 9460 3325 9458 3326 9459 3325 9461
3325 9462 3326 9465 3320 9466 3320 9480
3337 9479 3350 9483 3350 9484 3373 9491
TIME...MOT...LOC 1722Z 180DEG 42KT 3328 9469
VIII.Special weather statement, Jun 17, 12:24 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1224 PM CDT WED JUN 17 2015 TXZ097-112-171815- CASS TX-BOWIE TX- 1224 PM CDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS AND WESTERN BOWIE COUNTIES UNTIL 115 PM CDT... AT 1224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HUGHES SPRINGS...OR 20 MILES WEST OF ATLANTA... MOVING NORTH AT 50 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW BOSTON...DE KALB...MARIETTA...ALMONT...BRYANS MILL AND SPRING HILL. LAT...LON 3302 9440 3302 9462 3362 9460 3352 9435 TIME...MOT...LOC 1724Z 180DEG 42KT 3310 9451 VIII.
Special weather statement, Jun 17, 12:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT WED JUN 17 2015
ARZ059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ097-112-126-138-
171830-
MILLER AR-LITTLE RIVER AR-RED RIVER LA-DE SOTO LA-SABINE LA-
NATCHITOCHES LA-BOSSIER LA-CADDO LA-MCCURTAIN OK-MARION TX-CASS TX-
BOWIE TX-HARRISON TX-
1250 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER AND
SOUTHWESTERN LITTLE RIVER COUNTIES...SOUTHWESTERN BOSSIER...CADDO...
RED RIVER...NORTHEASTERN SABINE...DE SOTO AND WEST CENTRAL
NATCHITOCHES PARISHES...SOUTHEASTERN MCCURTAIN...NORTHEASTERN
HARRISON...CASS...EASTERN MARION AND BOWIE COUNTIES UNTIL 130 PM
CDT...
AT 1248 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DALBY SPRINGS TO 7
MILES SOUTH OF MANY...AND MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...ATLANTA...MANSFIELD...NEW BOSTON...
VIVIAN...GREENWOOD...BLANCHARD...MANY...HOOKS...WASKOM...JEFFERSON...
LINDEN...COUSHATTA...BENTON...STONEWALL...DE KALB...QUEEN CITY...
REDWATER AND MAUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
IF ON OR NEAR AREA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3232 9405 3239 9404 3238 9409 3338 9475
3409 9470 3189 9315 3133 9341
TIME...MOT...LOC 1748Z 184DEG 28KT 3340 9472 3146 9345
20Special weather statement, Jun 17, 1:06 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 106 PM CDT WED JUN 17 2015 LAZ001-002-171845- BOSSIER LA-CADDO LA- 106 PM CDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOSSIER AND NORTHWESTERN CADDO PARISHES UNTIL 145 PM CDT... AT 106 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NEAR SHREVEPORT OVER CROSS LAKE...MOVING NORTH AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHREVEPORT...BOSSIER CITY...BLANCHARD...BENTON...PLAIN DEALING... HOSSTON...BELCHER...IDA...GILLIAM...DIXIE...ALDEN BRIDGE... BOLINGER...CAVETT AND CROSS LAKE. LAT...LON 3244 9375 3249 9393 3301 9397 3301 9361 TIME...MOT...LOC 1806Z 190DEG 29KT 3253 9383 VIII.
Special weather statement, Jun 17, 1:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 115 PM CDT WED JUN 17 2015 LAZ001-002-171900- BOSSIER LA-CADDO LA- 115 PM CDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOSSIER AND CENTRAL CADDO PARISHES UNTIL 200 PM CDT... AT 114 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENTON...OR 8 MILES NORTHWEST OF BOSSIER CITY...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOSSIER CITY...BENTON...PLAIN DEALING...LINTON...FERGUSON... BOLINGER...ALDEN BRIDGE AND ROCKY MOUNT. LAT...LON 3252 9366 3260 9384 3301 9377 3301 9353 TIME...MOT...LOC 1814Z 210DEG 22KT 3262 9374 VIII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:13 AM CDT | Lake Wind Advisory | SHV | Angelina, Camp, Cherokee, Franklin, Gregg, Morris and 7 more | 15 hr |
| Jun 17, 9:20 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 4 hr |
| Jun 17, 10:01 AM CDT | Flash Flood Warning | SHV | Rusk | 4 hr |
| Jun 17, 10:29 AM CDT | Special Weather Statement | SHV | Camp, Gregg, Panola, Upshur | 46 min |
| Jun 17, 10:53 AM CDT | River Flood Warning | SHV | Smith, Wood | 9 days |
| Jun 17, 12:23 PM CDT | Special Weather Statement | SHV | Bowie | 52 min |
| Jun 17, 12:24 PM CDT | Special Weather Statement | SHV | Bowie | 51 min |
| Jun 17, 12:50 PM CDT | Special Weather Statement | SHV | Bowie, Cass, Marion | 40 min |
| Jun 17, 1:21 PM CDT | Special Weather Statement | SHV | Bowie | 24 min |
| Jun 17, 1:59 PM CDT | Special Weather Statement | SHV | Bowie | 46 min |
| Jun 17, 2:40 PM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches | 4 hr |
| Jun 17, 11:23 AM CDT | Special Weather Statement | SHV | Sabine | 37 min |
| Jun 17, 1:06 PM CDT | Special Weather Statement | SHV | Caddo | 39 min |
| Jun 17, 1:15 PM CDT | Special Weather Statement | SHV | Bossier | 45 min |
| Jun 17, 1:37 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo | 3 hr |
| Jun 17, 1:38 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 37 min |
| Jun 17, 1:54 PM CDT | Special Weather Statement | SHV | Bienville, Bossier, Red River, Webster | 51 min |
| Jun 17, 2:16 PM CDT | Special Weather Statement | SHV | Bienville, Bossier, Webster | 44 min |
| Jun 17, 2:22 PM CDT | Special Weather Statement | SHV | Bienville | 38 min |
| Jun 17, 2:22 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 38 min |
| Jun 17, 2:48 PM CDT | Special Weather Statement | SHV | Claiborne | 87 min |
| Jun 17, 3:13 PM CDT | Special Weather Statement | SHV | Claiborne, Jackson, Lincoln, Ouachita, Union | 62 min |
| Jun 17, 3:17 PM CDT | Special Weather Statement | SHV | Grant, LaSalle, Natchitoches, Red River, Sabine, Winn | 88 min |
| Jun 17, 3:38 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 67 min |
| Jun 17, 6:05 PM CDT | Special Weather Statement | SHV | Union | 55 min |
| Jun 17, 1:50 PM CDT | Special Weather Statement | SHV | Miller | 55 min |
| Jun 17, 2:03 PM CDT | Special Weather Statement | SHV | Miller | 42 min |
| Jun 17, 2:15 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller, Nevada | 45 min |
| Jun 17, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.